Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 8, NWS Green Bay, WI

May 6, 2005Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 6, 2005, 4:13 PM CDT for Marinette County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2005, 4:13 PM CDT (21:13 UTC)
Expired
May 6, 2005, 4:48 PM CDT
In force
35 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 062114
SVRGRB
WIC075-062200-
/O.NEW.KGRB.SV.W.0008.050506T2113Z-050506T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT FRI MAY 6 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 500 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  POSSIBLY VERY GUSTY WINDS.  THIS STORM WAS LOCATED NEAR
  HARMONY...OR ABOUT 12 MILES WEST OF MARINETTE...AND MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PESHTIGO BY 425 PM CDT

MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A 
THUNDERSTORM

LAT...LON 4523 8790 4505 8797 4498 8768 4514 8760

$$

HELMAN
2 follow-up statements
000 
WWUS53 KGRB 062133
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT FRI MAY 6 2005

WIC075-062200-
/O.CON.KGRB.SV.W.0008.000000T0000Z-050506T2200Z/
MARINETTE WI-
433 PM CDT FRI MAY 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR 
SOUTHERN MARINETTE COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND GUSTY WINDS.  THIS STORM WAS LOCATED NEAR PESHTIGO...OR ABOUT 6 
MILES SOUTHWEST OF MARINETTE...MOVING SOUTHEAST AT 20 MPH.  

LAT...LON 4523 8790 4505 8797 4498 8768 4514 8760

$$
TH
000 
WWUS53 KGRB 062148
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT FRI MAY 6 2005

WIC075-062157-
/O.CAN.KGRB.SV.W.0008.000000T0000Z-050506T2200Z/
MARINETTE WI-
447 PM CDT FRI MAY 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARINETTE COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE AREA AND 
NO LONGER POSES A SIGNIFICANT THREAT.

LAT...LON 4523 8790 4505 8797 4498 8768 4514 8760

$$
TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 6, 2:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT FRI MAY 6 2005

.SHORT TERM...TONIGHT.

DRY HIGH PRESSURE SYSTEM BUILDS INTO TONIGHT TO BRING CLEAR SKIES AND
COOL TEMPERATURES.  UNDERCUT LOWS TONIGHT JUST A BID.

.LONG TERM...SATURDAY THROUGH NEXT FRIDAY. ACTIVE WEATHER PATTERN MUCH
OF THE PERIOD. BEGINNING ON SATURDAY...HIGH PRESSURE WILL SLIDE EAST
OF WISCONSIN DURING THE DAY. ANOTHER VERY DRY DAY IS IN STORE WITH
AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO NEAR 30 PERCENT. THIS
SEEMS REASONABLE WITH WHAT IS HAPPENING ACROSS CENTRAL AND NORTHERN
MINNESOTA THIS AFTERNOON.

ATTENTION FOR THE REMAINDER OF THE PERIOD WILL FOCUS ON CHANCES FOR
CONVECTION. FIRST ROUND OF ACTIVITY WILL BEGIN LATER SATURDAY NIGHT AS
WARM FRONT PUSHES TOWARDS WISCONSIN. WARM ADVECTION PRECIPITION WILL
BREAK OUT AS 850MB JET INCREASE TO 40 KNOTS. THE WARM FRONT IS EXPECTED
TO PUSH INTO NORTHERN WISCONSIN ON SUNDAY...ALLOWING FOR WARMER AIR TO
MOVE INTO THE REGION...ALTHOUGH SOUTHEAST COMPONENT WILL TEMPER THE WARM
UP ALONG THE LAKESHORE. TEMPERATURES SHOULD WARM INTO THE 70S OVER THE
SOUTHERN PORTION OF THE FORECAST AREA. AIR MASS WILL BE UNSTABLE...
SO WILL CONTINUE CHANCE POPS SUNDAY AND SUNDAY NIGHT.

FRONTAL BOUNDARY MEANDERS ACROSS NORTHERN WISCONSIN ON MONDAY...BEFORE
BEING SLOWLY SINKING SOUTHWARD MONDAY NIGHT INTO TUESDAY. INCREASED RAIN
CHANCES TO LIKELY CATEGORY MONDAY AFTERNOON AND MONDAY EVENING WITH
FRONT. ETA/GFS SHOW DIFFERENT DEGREES ON HOW UNSTABLE THE AIR MASS WILL
BE...BUT IF WE DO GET ANY SUN MONDAY AFTERNOON...SOME OF THE STORMS
COULD BE STRONG. CURRENT THINKING IS THERE WILL BE TOO MANY CLOUDS
AROUND.

HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY...BRINGING A DRY DAY
TO THE AREA. STRONG WARM FRONT DEPICTED BY GFS/ECMWF IS EXPECTED TO PUSH
NORTH TOWARDS WISCONSIN WEDNESDAY NIGHT AND THURSDAY. DID UP RAIN
CHANCES FOR THIS TIME PERIOD OVER THE SOUTHERN PORTION OF THE FORECAST
AREA. THE GFS/ECMWF DIFFER ON PLACEMENT OF THE WARM FRONT THURSDAY
AFTERNOON...WHICH WILL HAVE A SIGNIFICANT IMPACT ON HIGH TEMPERATURES.
THIS WAS SEEN ON THE MEX ENSEMBLE GUIDANCE...WHICH HAD A 12 DEGREE
SPREAD FOR HIGH TEMPERATURES ON THURSDAY. LEANED TOWARD THE COLDER
OPERATION MEX GUIDANCE FOR HIGHS...BUT NOT QUIET AS COLD AS THE
OPERATIONAL MEX GUIDANCE WAS LOWEST OF THE MEMBERS. WENT A FEW DEGREES
COLDER FOR HIGHS FRIDAY BASED ON 850MB TEMPERATURES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/TDH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 6, 6:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT FRI MAY 6 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT FRI MAY 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL BOUNDARY WILL MOVE THROUGH WISCONSIN TODAY. SCATTERED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS MORNING. THE FRONT IS
EXPECTED TO MOVE INTO SOUTHERN WISCONSIN THIS AFTERNOON ENDING THE
CHANCE FOR SHOWERS AND THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE FRONT WILL PUSH BACK NORTH AS A WARM FRONT WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY NIGHT. A LOW WILL MOVE
THROUGH THE STATE AND TAKE THE FRONT EAST OF THE AREA ON TUESDAY.  AT
THIS TIME...IT APPEARS THE STRONGEST STORMS WILL BE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY.

KURIMSKI/KALLAS
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, May 6, 3:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             5 N OSHKOSH             44.08N 88.55W
05/06/2005  0.88 INCH        WINNEBAGO          WI   LAW ENFORCEMENT

&&
Local storm report, May 6, 3:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BUTTE DES MORTS         44.09N 88.65W
05/06/2005  0.88 INCH        WINNEBAGO          WI   POST OFFICE

&&
Local storm report, May 6, 3:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BUTTE DES MORTS         44.09N 88.65W
05/06/2005  0.88 INCH        WINNEBAGO          WI   POST OFFICE

&&
CORRECTED TIME OF REPORT.  THIS REPORT WAS WITH THE SECOND (WESTERN)
THUNDERSTORM.

JKL
Local storm report, May 6, 3:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             OSHKOSH                 44.01N 88.55W
05/06/2005  0.50 INCH        WINNEBAGO          WI   NWS EMPLOYEE

&&

SAC
Local storm report, May 6, 4:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             1 SW WINNEBAGO          44.05N 88.52W
05/06/2005  0.75 INCH        WINNEBAGO          WI   POST OFFICE

&&
Local storm report, May 6, 4:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             OSHKOSH                 44.01N 88.55W
05/06/2005  0.88 INCH        WINNEBAGO          WI   TRAINED SPOTTER

            HAIL COVERING THE GROUND WITH GUSTY WINDS.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:44 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee63 min
May 6, 3:30 PM CDTSevere Thunderstorm WarningGRBWinnebago45 min
May 6, 3:50 PM CDTSevere Thunderstorm WarningGRBCalumet55 min
May 6, 4:11 PM CDTTornado WarningGRBCalumet, Winnebago31 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.